Alert archive / North Dakota / Frost Advisories in 2015
Frost Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 10, 2015, 2:54 PM CDT for 13 counties in North Dakota; 8 counties in Minnesota. It took effect at Sep 11, 2015, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2015, 2:54 PM CDT (19:54 UTC)
- In effect from
- Sep 11, 2015, 2:00 AM CDT
- Expired
- Sep 11, 2015, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 21 counties
Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WWUS73 KFGF 101954 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CDT THU SEP 10 2015 MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-038-054-111400- /O.NEW.KFGF.FR.Y.0007.150911T0700Z-150911T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...MAHNOMEN...NAYTAHWAUSH... WAUBUN...CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON... PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...EDINBURG...ADAMS...LANKIN 254 PM CDT THU SEP 10 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * TEMPERATURES...IN THE MID 30S TO AROUND 40. * TIMING...AFTER MIDNIGHT TO AROUND 9 AM. * IMPACTS...FROST POSSIBLE MAINLY IN LOW LYING AND FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
763 WWUS73 KFGF 110412 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1112 PM CDT THU SEP 10 2015 MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-038-054-111400- /O.CON.KFGF.FR.Y.0007.150911T0700Z-150911T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...MAHNOMEN...NAYTAHWAUSH... WAUBUN...CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON... PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...EDINBURG...ADAMS...LANKIN 1112 PM CDT THU SEP 10 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * TEMPERATURES...IN THE LOW TO MID 30S IN LOW LYING AREAS. * TIMING...AFTER MIDNIGHT TO AROUND 9 AM. * IMPACTS...FROST POSSIBLE MAINLY IN LOW LYING AND FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DK
366 WWUS73 KFGF 110853 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 353 AM CDT FRI SEP 11 2015 MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-038-054-111400- /O.CON.KFGF.FR.Y.0007.000000T0000Z-150911T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...MAHNOMEN...NAYTAHWAUSH... WAUBUN...CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON... PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...EDINBURG...ADAMS...LANKIN 353 AM CDT FRI SEP 11 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MIDDLE 30S IN LOW LYING AREAS. * TIMING...UNTIL 9 AM. * IMPACTS...FROST POSSIBLE MAINLY IN LOW LYING AND FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HOPPES
141 WWUS73 KFGF 111412 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 912 AM CDT FRI SEP 11 2015 MNZ001-002-004-005-007-008-013>015-022-NDZ006>008-014>016-024- 026>030-038-054-111515- /O.EXP.KFGF.FR.Y.0007.000000T0000Z-150911T1400Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS- STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE...NEWFOLDEN... MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...FERTILE...MCINTOSH...ERSKINE...MAHNOMEN...NAYTAHWAUSH... WAUBUN...CANDO...LANGDON...CAVALIER...WALHALLA...DRAYTON... PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD... LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN... FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND... VALLEY CITY...EDINBURG...ADAMS...LANKIN 912 AM CDT FRI SEP 11 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN THIS MORNING AND THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 10, 2:48 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 10, 2:48 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
248 PM CDT THU SEP 10 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM CDT THU SEP 10 2015
THE PRIMARY FORECAST CHALLENGE WILL BE FROST POTENTIAL TONIGHT.
MODELS IN GOOD AGREEMENT AND WILL USE BLEND.
BIG CHALLENGE WITH FROST POTENTIAL TONIGHT. CURRENTLY FAIRLY
EXTENSIVE CLOUD SHIELD ACROSS THE FA. FRINGES BECOMING MORE
CELLULAR AND AS UPPER LOW SHIFTS EAST OVERNIGHT COMBINED WITH LOSS
OF HEATING MODEL GUIDANCE SHOWING CLEARING ACROSS THE FA.
EXCEPTION WILL BE OVER THE FAR EAST WHERE CLOUDS ARE EXPECTED TO
HOLD A GOOD PART OF THE NIGHT. WITH SURFACE HIGH PRESSURE RIDGE
AXIS OVER THE WESTERN FA BY MORNING WINDS SHOULD BECOME LIGHT.
THIS COMBINED WITH CLEARING AND RELATIVELY COLD COLUMN IN PLACE
FROST LOOKS TO BE A LEGITIMATE THREAT. NOT REALLY EXPECTING
WIDESPREAD FROST BUT MAINLY OVER LOW LYING AND FROST PRONE AREAS.
FOR THIS HAVE ISSUED A FROST ADVISORY.
RETURN FLOW INITIATES FRIDAY ALONG AND WEST OF THE VALLEY AS
SURFACE HIGH SHIFTS EAST. THIS WILL ALLOW FOR SLIGHTLY WARMER
TEMPERATURES AGAIN MAINLY ALONG AND WEST OF THE VALLEY.
MAY NEED TO REVISIT FROST POTENTIAL ACROSS THE FAR EAST OTHERWISE
WITH MIXING AND WARM ADVECTION FROST NO LONGER A THREAT ELSEWHERE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 PM CDT THU SEP 10 2015
WARMING COLUMN AND INCREASED MIXING WILL ALLOW TEMPERATURES TO
RECOVER TO AT OR ABOVE SEASONAL AVERAGES FOR SATURDAY AND SUNDAY
WITH NO FROST THREAT.
EARLY PERIOD ZONAL PATTERN SHIFTS TO SW
FLOW ALOFT AS LONG WAVE TROUGH ENTERS WEST COAST. MODELS INDICATING
A SFC LOW EJECTING OUT INTO CENTRAL/NORTHERN PLAINS MID WEEK. SOME
DIFFERENCES IN EVOLUTION AND STABILITY OF AIR MASS AND WITH COOLER
TEMPS TRENDING TOWARD GFS SOLUTION AND HAVE CHANCE MOST OF CWA OVER
TO SHRA VS TSRA FOR MID WEEK. WARM EARLY PERIOD TEMPS WILL BECOME
MORE SEASONAL FOR THE SECOND HALF OF THE WORK WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM
CDT THU SEP 10 2015
VFR CIGS WILL SLOWLY SINK SOUTH DOWN THE VALLEY THIS
AFTN AS CIG LEVEL WINDS ARE FROM THE NORTH. WILL SEE SOME
IMPROVEMENT OVERNIGHT TONIGHT...WITH DVL CLEARING OUT MID
EVENING...THE VALLEY IMPROVING LATE EVENING INTO THE EARLY
MORNING...AND TVF BY SUNRISE. WILL KEEP BJI DOWN THROUGH THE TAF PD
AS IT WILL TAKE A WHILE TOMORROW FOR WEST TO EAST CLEARING TO REACH
BJI...PER MODEL GUIDANCE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 2 AM TO 9 AM CDT FRIDAY FOR NDZ006>008-
014>016-024-026>030-038-054.
MN...FROST ADVISORY FROM 2 AM TO 9 AM CDT FRIDAY FOR MNZ001-002-004-
005-007-008-013>015-022.
&&
SHORT TERM...VOELKER
LONG TERM...SPEICHER/VOELKER
AVIATION...VOELKERHazardous weather outlook, Sep 10, 6:39 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CDT THU SEP 10 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 639 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in North Dakota, 2015Frost Advisories in Minnesota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.